Dermatology Community
Severe thickening and cracking of skin on hands and feet
About This Community:

This forum is for questions regarding Dermatology issues, such as: rashes, acne, birthmarks, skin infections, rosacea, and general skin care.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Severe thickening and cracking of skin on hands and feet

I have severe thickening and cracking of skin on hands and now on my feet. This started in July of '09. I have worked construction my whole life and is really becoming a major problem. I have seen 6 dermatologists and NONE can explain what is wrong with me. Everything that has been prescribed does not work. One Dr. said that this is frictional dermatitis and prescribed Urea in 50 % emulsion with 6 % salicilic acid and does nothing. Another Dr. told me take a Dremel tool and grind down thick skin. My hands tighten up and become really dry. I have stopped drinking alcohol and started drinking ion water and only eat bland foods. I do not know if im allergic to anything since my family history has none. It is now on both hands and AND my feet. Can you help me? I will upload photo if I need to.
Related Discussions
  • face (1 replies):
    i have red spots on my face they do not itch and they ar...[more]
  • Red Flaky Spots (2 replies):
    I have these red flaky spots all over my body.I thought ...[more]
  • Chafe? (2 replies):
    I have this rash on my bum. its itchy and some of it is ...[more]
  • Can eczema be cured (1 replies):
    Hi , thank u very much for considering my question, i gr...[more]
  • What is this? (1 replies):
    i have red itchy sores on my hand. its a lot of dead ski...[more]
2 Comments Post a Comment
Blank
563773_tn?1374250139
Hello,

From your symptoms eczema needs to be ruled out. Eczema is a form of chronic dermatitis (rash).Allergic reaction is one of the important causes of eczema. Allergic reaction can occur to strong soaps, Solvents, chemicals, certain foods, food additives, plants, metals, cosmetics, even urine and faeces of some animals (dust mites).

Wash the areas several times with fresh water. Do not use any cosmetic products at the sites. You can apply some calamine lotion at the rash as it will help in soothing the skin. You can take some OTC oral antihistamine medications like Benadryl or Claritin and see if it helps.

For mild-moderate eczema a weak steroid may be used whilst more severe cases require a higher-potency steroid which is available under prescription. Also use good quality moisturizers to prevent moisture loss from the skin.

If still the symptoms do not improve then please get a clinical examination done by a dermatologist. It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.







Blank
Avatar_f_tn
That sounds like my feet - they build up callus and are dry, cracking, etc. Sometimes they sort of bubble up and I can peel the skin away. No one seems to know what it is. I've had this for as long as I can remember, and it's never spread anywhere though. Have you found anything?
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Dermatology Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
Marathon Running Done Over Many Yea...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
233488_tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
748543_tn?1371753642
Blank
TMJ/TMJ The Connection Between Teet...
Jan 27 by Hamidreza Nassery , DMD, FICOI, FAGDBlank
Top Dermatology Answerers
4851940_tn?1385441629
Blank
jemma116
United Kingdom
Avatar_m_tn
Blank
maatson
Other
Avatar_n_tn
Blank
alex0306